Can anyone tell me what they do, if they have low blood sugars at night and someone has a problem waking you and getting you to come around. I am 57 and my Mother lives with me who is 82 with heart problems. Can't imagine what I will do when she is gone. Please I need some adivse, suggestions, anything!!!!
Hello. I was diagnosed as T1 5 years ago. I suggest you test at night to adjust your insulin levels. If you are on a pump where you can make changes to your pump insulin input at night. the way you do this is have a very low carb mean maybe salad with chicken by 5 or 6pm and does for that only. Then check your blood at 8pm if you dosed correctly you should be within your target range. then starting at 10pm check your blood every 2 hours to figure out at what time you are going low and make adjustments to your insulin. for example if you are going low at around 1am then you would reduce your insulin around 11 or 12. I
was waking up with high levels in the morning so I checked my levels at night for 2 nights every 2 hours to make the right adjustments. I was able to see that around 1 I was going high so I increased my insulin around 12pm. now I wake up within target levels. good luck. By the way if you are not on a pump ask your doc to try to help you get one this will help with your lows at night.
Get a dexcom. It will alarm when your sugar goes off target. I used to have seizures @ night from low b.s. (even w. A pump). The dexcom.gave me piece of mind. I also found that eating a tbsp peanut butter, cheese or yogurt helped keep my sugar regulated at night. P.s. alcohol caused mine to drop quite a bit also. Good luck
Try eating a protein and light carbohydrate snack before bedtime. I have type I and sometimes I experience lows in the middle of the night. The protein seems to help steady the blood sugar over time, while sleeping. And test your sugar before the snack, and again about 2 hours after the snack. If you are able, although i admit, I don't get up in the middle of the night and check - it's hard to do. Around 3 am, if you can, check your sugar and note if it is falling low, and treat the low. If you are waking up around the same time in the morning, that will help as your body gets accustomed to that routine.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.